Poisoning from an overdose of Periactin.
This list may not be all inclusive.
- Body as a whole o Unsteadiness o Convulsions o Flushed skin o Agitation o Confusion
- Eyes, ears, nose, and throat o Dilated pupils
- Heart and blood vessels o Rapid heartbeat o Low Blood pressure o Palpitations
- Nervous system o Depression o Excitation o Drowsiness o Nervousness o Hallucinations o Disorientation o Delirium o Coma
Call Poison Control for instructions.
Before Calling Emergency
Determine the following information:
- The patient’s age, weight, and condition
- Name of product (as well as the ingredients and strength if known)
- The time it was swallowed
- The amount swallowed
- If the medication was prescribed for the patient
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Administer activated charcoal.
- Administer a laxative.
- Use gastric lavage.
- Treat the symptoms.
If the patient survives the first 24 hours, survival is likely. Few patients actually die from an antihistamine overdose.
by Gevorg A. Poghosian, Ph.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.